Alert archive / North Carolina / Special Marine Warnings in 2003
Special Marine Warning 113, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special marine warning at Aug 23, 2003, 3:30 PM EDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2003, 3:30 PM EDT (19:30 UTC)
- Expired
- Aug 23, 2003, 5:00 PM EDT
- In force
- 90 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special marine warning went out at Aug 23, 3:30 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 23, 3:30 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 330 PM EDT SAT AUG 23 2003 2 W-E LINES OF SHWRS/TSTMS AFFECTING CWA THIS AFTN. BKN LINE SRN SECTIONS ASSCTD WITH PRE-FRONTAL TROF/WIND SHIFT LINE...WHILE WIDELY SCT ACTIVITY TO N ASSCTD WITH TRUE FRONT. THIS NRN LINE WILL CONTINUE THREAT OF PCPN OVER MOST OF CWA INTO EARLY EVE HOURS AND PLAN TO HOLD ON TO CURRENT LOW CHC POPS FOR THIS EVE. HIGH AND DRY CONDITIONS BUILD IN LATE TONIGHT AND SUN AND GOING WITH NO POPS THRU TUE. COOLEST TEMPS SUN NIGHT AND WENT WITH MOS COMPROMISE. RETURN TO DIURNAL CLIMO POPS FOR WED-SAT WITH COUPLE OF WEAK FRONTS MOVING THRU DURING PERIOD. MARINE: SW FLOW SHIFTING TO NE AS COLD FRONT MOVES ACROSS THE MARINE AREA TODAY. SHOWERS AND TSTMS EXPECTED WITH THE FRONT. AFTER FRONTAL PASSAGE WINDS GENERALLY IN THE 10 TO 15 KT RANGE. WINDS EXPECTED TO DECREASE TO 10 KTS OR LESS BY SUN NIGHT. SHORT DURATION OF INCREASED WINDS IS NOT LIKELY TO CAUSE A LARGE INCREASE IN SEAS. HIGH PRESS WILL BUILD IN BEHIND THE FRONT WITH LIGHT NE WINDS BECOMING E. HIGH SLIDES OFF THE COAST MONDAY NIGHT...WINDS SLOWLY SWING TO SW AND CONTINUES INTO FRI. .MHX...NONE. JBM/RAP
Hazardous weather outlook, Aug 23, 3:30 AM EDT, 12 hours before
NCZ029-044>047-079>081-090>095-098-103-104-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 330 AM EDT SAT AUG 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AS A COLD FRONT MOVES SOUTHEAST ACROSS THE REGION. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RF
In the hours before
Special weather statement, Aug 23, 2:34 PM EDT, 56 minutes before
NCZ081-231915- SPECIAL WEATHER STATEMENT...FOR STRONG THUNDERSTORMS NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 234 PM EDT SAT AUG 23 2003 ...STRONG THUNDERSTORMS WILL AFFECT MAINLAND HYDE COUNTY UNTIL 315 PM EDT... AT 234 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER ENGELHARD... MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RURAL EASTERN MAINLAND HYDE COUNTY AT 250 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE LAKE LANDING AND MIDDLETOWN. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. MLF
Special weather statement, Aug 23, 2:50 PM EDT, 40 minutes before
NCZ090-092-093-095-098-231945- SPECIAL WEATHER STATEMENT...FOR STRONG THUNDERSTORMS NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 250 PM EDT SAT AUG 23 2003 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CARTERET...CRAVEN... JONES AND DUPLIN COUNTIES UNTIL 345 PM EDT... AT 250 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 20 MILES WEST OF JACKSONVILLE TO 13 MILES NORTHEAST OF JACKSONVILLE...OR FROM BEULAVILLE TO 13 MILES NORTHEAST OF JACKSONVILLE...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HAVELOCK AT 315 PM EDT... JACKSONVILLE AT 320 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BEAUFORT...MOREHEAD CITY AND SWANSBORO. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. MLF
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:07 PM EDT | Special Marine Warning | MHX | 83 min | |
| Aug 23, 3:21 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 39 min |
| Aug 23, 3:30 PM EDT | Special Marine Warning | MHX | 90 min | |
| Aug 23, 3:47 PM EDT | Flash Flood Warning | MHX | Carteret | 118 min |
| Aug 23, 3:57 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 48 min |
| Aug 23, 5:05 PM EDT | Special Marine Warning | MHX | 25 min | |
| Aug 23, 5:32 PM EDT | Special Marine Warning | MHX | 58 min | |
| Aug 23, 6:32 PM EDT | Special Marine Warning | MHX | 58 min |
Nearby
Special Marine Warnings in North Carolina, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.